MAUDE Adverse Event Report: CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT

CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Model Number TRUSCULPTID
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient received a trusculpt id treatment to her abdomen and flanks.The device operator reported that within the first minute, the patient complained of a hot sensation on her back.The device operator paused the treatment and checked the return pads that were placed on the patient's upper back.The treatment was restarted, and the patient appeared comfortable for the remainder of the session, with no further complaints.Two days after the treatment, the patient reported a blister to the clinic.The clinic provided a photo showing a small, deep dermal thickness burn in the center of the patient's back.The clinic is providing wound care to the patient but declined to specify the specific wound care being provided for the burn.The return pad cables will be sent back to cutera for further evaluation.
 
Event or Problem Description
This is a follow-up to the initial emdr filed on october 1, 2024.As initially reported, the patient received a trusculpt id treatment to her abdomen and flanks.The device operator reported that within the first minute, the patient complained of a hot sensation on her back.The device operator stated that she paused the treatment and checked the return pads that were placed on the patient's upper back and then restarted the treatment.The patient appeared comfortable for the remainder of the session, with no further complaints.Two days after the treatment, the patient reported a blister to the clinic.The clinic provided a photo showing a small, deep dermal thickness burn in the center of the patient's back.The clinic is providing wound care to the patient but declined to specify the specific wound care being provided for the burn.At the time of the initial emdr, cutera was awaiting return of the return pad cables.The return pad cables have since been received and tested, and they were determined not to have caused or contributed to the event.In addition, the error log and rf log were reviewed, and there were no errors nor pauses during the treatment.It is unclear why the device operator reported that she paused treatment to check the return pads.The most likely root cause for the burn on the patient's back is that the return pads were applied with the patient arching forward, contrary to the instructions for use.When the patient then laid flat, a fold or crease formed under the center-most adhesive surrounding the return pad, allowing sweat to accumulate in a fold or crease prior to the treatment beginning.When the treatment began, the sweat essentially extended the size of the return pad electrode in that location, allowing more of the return current to exit the patient nearer to her spine where the fat thickness is less than under her central back where the return pad was located.An investigation report has been finalized and filed in cutera's complaints handling system.

Brand Name
TRUSCULPT ID
Common Device Name
MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Manufacturer (Section D)
CUTERA, INC.
3240 bayshore blvd
brisbane CA 94005
Manufacturer (Section G)
CUTERA, INC.
3240 bayshore blvd
brisbane CA 94005
Manufacturer Contact
julia brown
3240 bayshore blvd
brisbane, CA 94005
4156575575
MDR Report Key20349004
Report Number2954354-2024-00016
Device Sequence Number7931442
Product Code GEI
UDI-Device Identifier00816722021427
UDI-Public010081672202142711181114
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRUSCULPTID
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite